Alert archive / Ohio / Lake Effect Snow Advisories in 2014
Lake Effect Snow Advisory 6, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow advisory at Nov 20, 2014, 4:10 AM EST for Ashtabula County, Ohio. It took effect at Nov 20, 2014, 12:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 20, 2014, 4:10 AM EST (09:10 UTC)
- In effect from
- Nov 20, 2014, 12:00 PM EST
- Expired
- Nov 20, 2014, 9:59 AM EST
- In force
- Issued by
- NWS Cleveland, OH
County Ashtabula County, OH
The radar
The Cleveland radar (KCLE), 106 km from the middle of the area, began a volume at 09:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 9.2 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1414 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 420 m²/s²
- 0-3 km storm-relative helicity
- 558 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this lake effect snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow advisory went out at Nov 19, 11:40 PM EST, 4 hours 30 minutes earlier.
Area forecast discussion, Nov 19, 11:40 PM EST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
1140 PM EST WED NOV 19 2014
.SYNOPSIS...
LOW PRESSURE MOVING ACROSS THE GREAT LAKES WILL DRAG ANOTHER
ARCTIC FRONT ACROSS THE FORECAST AREA TONIGHT. LARGE AREA OF HIGH
PRESSURE WILL MOVE ACROSS THE LOWER LAKES ON FRIDAY AND MOVE OFF THE
MID ATLANTIC COAST SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
COLD FRONT IS NOW EAST OF A CLEVELAND MANSFIELD LINE. COLDER AIR
TO FOLLOW THE FRONT. TEMPERATURES DIPPED INTO THE UPPER 20S IN THE
WESTERN THIRD OF THE FORECAST AREA. LIGHT SNOW REMAINS JUST AHEAD
OF THE COLD FRONT. CANT RULE OUT A FEW FLAKES IN THE WEST AND SOME
LIGHT SNOW IN THE EAST REMAINING. FLOW IS BECOMING WELL ALIGNED UP
THE LAKE ON THE WEST END AND THIS SHOULD SEND A BAND OF SNOW UP
THE LAKE OVERNIGHT. OTHERWISE...NORTHEAST OHIO WILL STILL SEE THE
THREAT FOR SOME LIGHT SNOW OVERNIGHT. WESTERN AREAS SHOULD ALSO
BEGIN TO DRY OUT IN THE WAKE OF THE COLD FRONT LATE TONIGHT.
TEMPERATURES STILL ON TARGET TOWARD CURRENT OVERNIGHT LOWS.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH SATURDAY NIGHT/...
WINDS ON LAKE ERIE WILL REMAIN FROM THE SOUTHWEST MOST OF TOMORROW
THEN BEGIN TO SHIFT TO THE WEST TO NORTHWEST THURSDAY AFTERNOON
AHEAD OF APPROACHING UPPER LEVEL TROUGH.
TOMORROW EVENING INTO THE OVERNIGHT WILL HAVE MODERATE INSTABILITY
ON THE LAKE...PLENTY OF MOISTURE...AND AN UPPER LEVEL SHORT WAVE
MOVING ACROSS THE LAKE TO ENHANCE THE LIFT. BANDS WILL GRADUALLY
PUSH ONSHORE TOWARD THE EVENING RUSH HOUR. ERIE COULD POTENTIALLY
PICK UP SEVERAL INCHES OF ACCUMULATIONS WITH LESSER AMOUNTS
EXTENDING WEST TO CLEVELAND. THAT ALL SAID WENT WITH A LAKE EFFECT
SNOW WATCH FOR ASHTABULA AND NW PA FOR NOW...MAY NEED AN ADVISORY
FOR LAKE AND GEAUGA DEPENDING UPON HOW QUICKLY THE 850MB RIDGE
BUILDS IN.
CONDITIONS GRADUALLY SHIFT EAST DURING THE OVERNIGHT BUT
POTENTIAL FOR LOW LEVEL CONVERGENCE SETTING UP ALONG THE SHORELINE
FRIDAY MORNING. LUCKILY BY THEN THE MOISTURE IS BEGINNING TO
DIMINISH. SNOW WILL GRADUALLY END FROM THE WEST DURING THE DAY
FRIDAY AS THE 850MB RIDGE FINALLY BUILDS OVER THE AREA.
&&
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
THE LONG TERM BEGINS SUNDAY WITH MODELS IN GOOD AGREEMENT SHOWING AN
INVERTED TROUGH MOVING THROUGH THE MISSISSIPPI VALLEY WITH A SURFACE
LOW OVER MO/AR. DEEP MOISTURE OUT OF THE GLFMX WILL BE STREAMING
NORTH INTO THE OHIO VALLEY AHEAD OF THE SYSTEM WHICH WILL BRING RAIN
TO THE AREA SUNDAY THROUGH MONDAY. GIVEN THE SOUTH FLOW...EXPECT
TEMPS NEAR NORMAL (50ISH) BOTH SUNDAY AND MONDAY. WILL HAVE LIKELY
POPS FOR RAIN SUNDAY AND SUNDAY NIGHT AND DROP TO CHANCE POPS MONDAY
AND MONDAY NIGHT BEHIND THE ASSOCIATED COLD FRONT. COLDER AIR MOVES
IN TUESDAY WITH A SECONDARY COLD FRONT. WILL HAVE RAIN AND SNOW
MIXED MONDAY NIGHT CHANGING TO ALL SNOW IN THE WEST. TUESDAY
EXPECTING A NON DIURNAL TREND OR AT BEST MINIMAL RISE THROUGH THE
AFTERNOON WITH SNOW SHOWERS. THROUGH THE DAY 850MB TEMPS DROP TO
-12C SO EXPECT LAKE EFFECT TO GET GOING AGAIN. BIG QUESTION IS
WHETHER IT GETS ONSHORE BOTH THE GFS AND ECMWF SUGGEST YES BUT
TIMING IS DIFFERENT. FOR NOW WILL HAVE LIKELY POPS CLOSE TO THE
LAKESHORE TUESDAY AND THEN MOVE FURTHER INLAND TUESDAY NIGHT.
WEDNESDAY WILL HOLD ONTO CHANCE POPS THERE.
&&
.AVIATION /00Z THURSDAY THROUGH MONDAY/...
THE LAKE EFFECT IS TRYING TO GET ORGANIZED. IT APPEARS THAT KERI
WILL SEE PERIODS OF SNOW MOST OF THE TAF PERIOD. VSBYS SHOULD BE
MVFR MOST OF THE TIME BUT SOME IFR IS POSSILBE OVERNIGHT AND
THURSDAY MORNING. KCLE SHOULD ALSO SEE SOME SHSN BUT SHOULD
PROBABLY NOT GO BELOW MVFR. SOME POCKETS OF MVFR CIGS PERSIST BUT
MOST OF THE NIGHT SHOULD SEE VFR CIGS. WINDS HAVE DIED DOWN
SLIGHTLY BUT GUSTS IN THE 20 TO 25 KNOT RANGE ARE LIKELY OVERNIGHT
WITH GUSTS IN EXCESS OF 30 KNOTS POSSIBLE DURING THE DAY. THE FLOW
SHOULD BECOME MORE WESTERLY LATE IN THE PERIOD AND THIS WILL SHIFT
THE SNOW BACK ACROSS THE EASTERN END OF THE AREA. AT THE SAME TIME
DRIER AIR WILL MOVES INTO THE WEST ALLOWING AT LEAST PARTIAL
CLEARING THURSDAY EVENING.
.OUTLOOK...NON VFR CONDITIONS IN LAKE EFFECT SNOW WILL PERSIST
THURSDAY NIGHT THRU FRIDAY OVER EXTREME NE OH/NW PA. AREAS OF NON
VFR SHOULD RETURN SAT NIGHT AND CONTINUE SUN IN RAIN SHOWERS.
&&
.MARINE...
WILL CONTINUE WITH THE SMALL CRAFT ADVISORY AS IT IS. WATER LEVELS
ON THE WESTERN BASIN ARE CURRENTLY WELL ABOVE THE CRITICAL LEVEL
HOWEVER LATER TONIGHT THEY MAY DROP TO OR BELOW THE CRITICAL LEVEL.
WILL MENTION IN THE MWW BUT NO HEADLINE AT THIS TIME. SOUTH WINDS
WILL TURN SOUTHWEST TO 30 KNOTS TONIGHT BEHIND A COLD FRONT. THE
WINDS WILL VEER TO WEST ON THURSDAY NIGHT THEN BEGIN TO DROP OFF.
SOUTH TO SOUTHWEST FLOW WILL DOMINATE THROUGH SATURDAY NIGHT. ON
SUNDAY LOW PRESSURE WILL MOVE FROM ARKANSAS TO THE WESTERN LAKES ON
MONDAY. WINDS WILL TURN SOUTHEAST SUNDAY AND THEN INCREASE TO 15 TO
25 KNOTS SUNDAY NIGHT BEFORE TURNING SOUTHWEST ON MONDAY.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...LAKE EFFECT SNOW WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON FOR OHZ014-089.
PA...LAKE EFFECT SNOW WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY
AFTERNOON FOR PAZ001>003.
MARINE...SMALL CRAFT ADVISORY UNTIL 10 PM EST FRIDAY FOR LEZ144>149.
SMALL CRAFT ADVISORY UNTIL 10 AM EST FRIDAY FOR LEZ142-143.
&&
SYNOPSIS...DJB
NEAR TERM...LOMBARDY
SHORT TERM...DJB
LONG TERM...TK
AVIATION...KUBINA
MARINE...TKHazardous weather outlook, Nov 19, 2:43 PM EST, 13 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 243 PM EST WED NOV 19 2014 OHZ003-006>013-017>023-027>033-036>038-047-201945- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- 243 PM EST WED NOV 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO AND NORTHWEST OHIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. OHZ014-089-PAZ001>003-201945- ASHTABULA INLAND-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 243 PM EST WED NOV 19 2014 ...LAKE EFFECT SNOW WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-201945- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 243 PM EST WED NOV 19 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 4:10 AM EST | Lake Effect Snow Warning | CLE | Ashtabula, Cuyahoga | 29 hr |
| Nov 20, 5:12 AM EST | Low Water Advisory | CLE | 23 hr | |
| Nov 20, 9:59 AM EST | Lake Effect Snow Advisory | CLE | Geauga, Lake, Lorain | 24 hr |
Nearby
Lake Effect Snow Advisories in Ohio, 2014Every lake effect snow advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.